|facial lipoatrophy and limited funds
Mar 10, 2010
hi dr gerald pierone i have been positive since 1987 im in california santa clara county ive been on meds for hiv for years since 95 double blind study to see if i was taking crixivan and i was it seemed the crixivan was a good drug for many years i took it for 13 years exceeded its limits of properly managing my virus and i was on zerit and videx ec which another doctor said those were likely candidates of my current condition which is lipoatrophy but i dont believe those medicines caused it cause i never noticed any changes in the fat of my face its not till now that ive discovered it from the isentress in combination of truvada ive heard of this drug called leptin im on disabilitay so my income is very limited and so far i dont know if leptin is availible or if insurance will cover it as far as the leptin also ive heard about sculptra but it doesnt really fix the problem and its $400.00 even if im appoved and insurance doesnt cover that procedure so my question is which route can i take to resolve this issue
| Response from Dr. Pierone
Hello and thanks for posting.
Videx and Zerit are two of the medications that are most closely linked to development of lipoatrophy. Since this condition typically progresses gradually it may not be noticed until one day it simply reaches a threshold at which it is noticed. Switching to a regimen like Truvada and Isentress may reverse lipoatrophy, but sometimes it continues to advance anyway.
Leptin is being used in investigational studies for treatment of lipohypertrophy, the buildup of abnormal visceral and misplaced fat deposits.
Sculptra and Radiesse are the two FDA approved treatments for lipoatrophy and both companies offer patient assistance programs to help obtain these products. However, the physician injection fee is not covered by the program and this cost varies quite a bit. Medicare has given tentative approval for a national coverage decision for HIV lipoatrophy, so hopefully later this year there will be movement towards better access for these effective therapies.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Masturbation Worried I Have HIV
- Diarrhea After Eating Sperm Worried I Have HIV
- Dry Cough After French Kissing Worried I Have HIV
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- Testicular Pain After Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.